Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 203, NWS Wichita, KS

June 10, 2011Labette County, Neosho County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 10, 2011, 8:58 PM CDT for Labette County, Neosho County, Kansas. It was in force for 62 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2011, 8:58 PM CDT (01:58 UTC)
Expired
Jun 10, 2011, 10:00 PM CDT
In force
62 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Labette County, KS, Neosho County, KS

The radar

The Tulsa radar (KINX), 155 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 9:25 PM CDTHAIL 0.751 S Thayer, KS
Jun 10, 9:30 PM CDTHAIL 0.884 Nw Dennis, KSOCCURRED ALONG WITH 40 TO 50 MPH WINDS.
Jun 10, 9:39 PM CDTTSTM WND GST 804 N Galesburg, KSEMERGENCY MANAGER REPORTS 70 TO 80 MPH WINDS ON HIGHWAY 47.
Jun 10, 9:39 PM CDTHAIL 14 N Galesburg, KS
Jun 10, 9:40 PM CDTTSTM WND GST 662 N Parsons, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 4:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2176 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

368 
WUUS53 KICT 110158
SVRICT
KSC099-133-110300-
/O.NEW.KICT.SV.W.0203.110611T0158Z-110611T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
858 PM CDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LABETTE COUNTY IN SOUTHEAST KANSAS...
  NEOSHO COUNTY IN SOUTHEAST KANSAS...

* UNTIL 1000 PM CDT

* AT 857 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
  SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM
  WAS LOCATED NEAR THAYER...OR 11 MILES SOUTH OF CHANUTE.  THIS STORM
  WAS NEARLY STATIONARY.

* LOCATIONS IMPACTED INCLUDE...
  CHANUTE...ERIE...EARLTON AND STARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3728 9506 3729 9552 3764 9553 3774 9535
      3773 9519 3774 9516 3773 9509 3773 9507
      3739 9508 3738 9507
TIME...MOT...LOC 0158Z 180DEG 0KT 3753 9552
WIND...HAIL 70MPH 1.50IN

$$

JAKUB
4 follow-up statements
439 
WWUS53 KICT 110221
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
921 PM CDT FRI JUN 10 2011

KSC099-133-110300-
/O.CON.KICT.SV.W.0203.000000T0000Z-110611T0300Z/
NEOSHO KS-LABETTE KS-
921 PM CDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LABETTE AND NEOSHO COUNTIES UNTIL 1000 PM CDT...

AT 918 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR THAYER...OR 14 MILES SOUTH OF CHANUTE...MOVING EAST AT
20 MPH.

LOCATIONS IMPACTED INCLUDE...
  PARSONS...GALESBURG...ERIE...ST. PAUL...DENNIS...SOUTH MOUND AND
  STARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3728 9506 3729 9552 3764 9553 3774 9535
      3773 9519 3774 9516 3773 9509 3773 9507
      3739 9508 3738 9507
TIME...MOT...LOC 0222Z 270DEG 19KT 3747 9544
WIND...HAIL 70MPH 1.50IN

$$

BILLINGS
656 
WWUS53 KICT 110235
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
935 PM CDT FRI JUN 10 2011

KSC099-133-110300-
/O.CON.KICT.SV.W.0203.000000T0000Z-110611T0300Z/
NEOSHO KS-LABETTE KS-
935 PM CDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LABETTE AND NEOSHO COUNTIES UNTIL 1000 PM CDT...

AT 931 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
GALESBURG...OR 9 MILES NORTHWEST OF PARSONS...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  PARSONS...ERIE...ST. PAUL...SOUTH MOUND AND STARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3728 9506 3729 9552 3764 9553 3774 9535
      3773 9519 3774 9516 3773 9509 3773 9507
      3739 9508 3738 9507
TIME...MOT...LOC 0235Z 283DEG 27KT 3745 9532
WIND...HAIL 60MPH 1.00IN

$$

BILLINGS
472 
WWUS53 KICT 110241
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
941 PM CDT FRI JUN 10 2011

KSC099-133-110300-
/O.CON.KICT.SV.W.0203.000000T0000Z-110611T0300Z/
NEOSHO KS-LABETTE KS-
941 PM CDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LABETTE AND NEOSHO COUNTIES UNTIL 1000 PM CDT...

AT 940 PM CDT...EMERGENCY MANAGEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80
MPH.  THIS STORM WAS LOCATED 6 MILES NORTH OF PARSONS...MOVING EAST
AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  ST. PAUL...SOUTH MOUND AND STARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING STRONG WINDS ACROSS WESTERN 
NEOSHO COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3728 9506 3729 9552 3764 9553 3774 9535
      3773 9519 3774 9516 3773 9509 3773 9507
      3739 9508 3738 9507
TIME...MOT...LOC 0241Z 283DEG 27KT 3743 9524
WIND...HAIL 80MPH 1.00IN

$$

BILLINGS
254 
WWUS53 KICT 110257
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
957 PM CDT FRI JUN 10 2011

KSC099-133-110308-
/O.EXP.KICT.SV.W.0203.000000T0000Z-110611T0300Z/
NEOSHO KS-LABETTE KS-
957 PM CDT FRI JUN 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LABETTE AND NEOSHO
COUNTIES WILL EXPIRE AT 1000 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3728 9506 3729 9552 3764 9553 3774 9535
      3773 9519 3774 9516 3773 9509 3773 9507
      3739 9508 3738 9507
TIME...MOT...LOC 0258Z 283DEG 27KT 3740 9508

$$

BILLINGS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:51 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 10, 6:51 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
651 PM CDT FRI JUN 10 2011

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

TIMING AND LOCATION OF THE ONGOING CONVECTION IS THE MAIN CONCERN
FOR THIS TAF FORECAST. CURRENT BOUNDARY IS EAST OF THE
TURNPIKE...WITH NORTH WINDS BEHIND IT AND SOUTH WINDS AHEAD OF IT.
EXPECT VCTS FOR KCNU TAF WITH A TEMPO FOR TSRA AS THE RADAR IS
SHOWING A SUPERCELL MOVING EASTWARD TOWARDS THE SITE. OTHERWISE
THE REST OF THE SITES SHOULD REMAIN IN VFR OVERNIGHT WITH WINDS
DEVIATING TO THE NE. LOW LEVEL CLOUDS WILL MOVE INTO THE AREA
IN THE EARLY MORNING HOURS...HOWEVER CONFIDENCE LEVEL IS
UNCERTAIN. BY THE AFTERNOON HOURS TOMORROW A CU FIELD SHOULD
DEVELOP ACROSS THE WESTERN PORTION OF THE AREA.

DUNTEN

&&

.PREV DISCUSSION... /ISSUED 330 PM CDT FRI JUN 10 2011/

DISCUSSION...

THE MAIN FORECAST CONCERN IS CONTINUED CHANCES FOR THUNDERSTORMS
THIS EVENING AND SATURDAY...WITH A COOL DOWN IN TEMPERATURES. THEN A
WARM UP BY THE END OF THE WEEKEND AND INTO NEXT WEEK.

SYNOPSIS:
THE DISTURBANCE THAT IMPACTED THE REGION OVERNIGHT AND THIS MORNING
HAS MOVED NORTHEAST OF THE AREA...BUT ANOTHER PULSE OF ENERGY IS SET
TO PUSH AROUND THE BASE OF THE BROADER WAVE THIS EVENING AND WILL BE
THE FOCUS FOR MORE THUNDERSTORMS.  AT THE SURFACE THE COLD FRONT IS
SITUATED ACROSS SOUTHEASTERN KANSAS.  WIDESPREAD CLOUDS HAVE BEEN
PRESENT NORTH OF THE BOUNDARY AND HAVE KEPT TEMPERATURES DOWN
SOME...ESPECIALLY IN CENTRAL KANSAS.  WHERE THE SUN HAS PEEKED
OUT...TEMPERATURES HAVE RISEN INTO THE MID 80S.  SOUTH OF THE
BOUNDARY TEMPERATURES HAVE REACHED INTO THE LOW 90S.

TONIGHT:
A STATIONARY BOUNDARY REMAINS LOCATED OVER SOUTHEAST KS GENERALLY
FROM NEAR KWLD TO JUST SOUTH OF KCNU. A MOIST AND VERY UNSTABLE
AIRMASS CONTINUES TO POOL ALONG OR JUST SOUTH OF THIS
BOUNDARY...WITH SBCAPES INCREASING INTO 3000-3500 J/KG RANGE...BUT
THIS AREA REMAINS FAIRLY CAPPED. EXPECT CAPPING INVERSION TO
GRADUALLY ERODE AS THE LATE AFTERNOON CONTINUES AS AREA REACHES PEAK
HEATING.

AS THE CAP WEAKENS...WILL PROBABLY SEE SOME CONVECTION REDEVELOP
ALONG THIS BOUNDARY LATE THIS AFTERNOON/EARLY THIS EVENING. WITH
BULK SHEAR OF 40-45 KTS AND THIS VERY UNSTABLE AIRMASS IN
PLACE...THINK STORMS WILL RAPIDLY BECOME SEVERE WITH A LARGE HAIL
AND DAMAGING WIND THREAT THE MAIN CONCERN. NOT EXPECTING THE STORMS
TO BE AS NUMEROUS AS LAST NIGHT GIVEN THE CAPPING INVERSION...BUT A
COUPLE OF DISCRETE SUPERCELLS LOOK POSSIBLE DUE TO THE DIRECTIONAL
SHEAR...ESPECIALLY ALONG AND SOUTHEAST OF A KWLD TO KCNU LINE.

EXPECT THIS CONVECTION TO REMAIN OVER SOUTHEAST KS AT LEAST UNTIL
06Z/SAT BEFORE BOUNDARY DROPS A LITTLE FURTHER SOUTH INTO NORTHEAST
KS AS COLD POOL FROM ANY CONVECTION PUSHES THE BOUNDARY INTO OK.

COULD SEE SOME ELEVATED SHRA/TSRA CONTINUE OVER SOUTHEAST KS BUT
MAINLY JUST SOME WIDELY SCATTERED ACTIVITY.  -KETCHAM

SATURDAY - SUNDAY
DURING THE DAY SATURDAY THE FRONT WILL RETURN AS A WARM
FRONT...PUSHING FURTHER NORTH OVER WESTERN KANSAS...WITH
SOUTHEASTERLY FLOW AT THE SURFACE.  DURING THE MORNING THERE WILL BE
THE POTENTIAL FOR THUNDERSTORMS AS MOISTURE IS ADVECTED NORTHWARD
OVER THE BOUNDARY.  THERE LOOKS TO BE A LULL IN ACTIVITY DURING THE
AFTERNOON OVER SOUTH CENTRAL KANSAS BEFORE CHANCES INCREASE AGAIN
FOR THE AFTERNOON AND EVENING.  WITH PLENTIFUL CAPE AND MODERATE
SHEAR SEVERE THUNDERSTORMS ARE POSSIBLE.  SPEED SHEAR ISN'T
GREAT...BUT THERE IS GOOD DIRECTIONAL SHEAR IN THE LOW TO MID
LEVELS.

BY SATURDAY EVENING THERE IS GOOD CONSISTENCY IN THE MODEL GUIDANCE
SHOWING A MCS DEVELOPING OVER NORTHWESTERN KANSAS AND MOVING
SOUTHEAST OVER THE REMAINDER OF THE STATE OVERNIGHT INTO SUNDAY
MORNING..AGAIN SOME OF THESE STORMS COULD BE SEVERE.

BY SUNDAY THE WARM FRONT WILL PUSH FURTHER NORTH...BRINGING THE
SCORCHING HEAT BACK TO THE REGION.  TEMPERATURES NEAR 100 WILL BE
POSSIBLE NEAR THE STATE LINE IN SOUTH CENTRAL KANSAS AGAIN...WITH
MID TO UPPER 90S SEEN ELSEWHERE. ANY RESIDUAL PRECIPITATION WILL PUSH
NORTHEAST OUT OF THE REGION BY LATE SUNDAY-SUNDAY NIGHT.

MONDAY - FRIDAY:
AN UPPER LEVEL RIDGE WILL BUILD INTO THE REGION WITH WARM AIR
ADVECTION.  THIS WILL KEEP TEMPERATURES HOT FOR THE WHOLE WEEK.  THE
MODEL DISCREPANCIES WITH WEAK WAVE PULSES KEEP CONFIDENCE VERY LOW
ON ANY PRECIPITATION EARLY IN THE WEEK.  THUS HAVE KEPT THE BEGINNING
OF THE WEEK DRY FOR NOW.

THE MEDIUM RANGE MODELS HAVE COME INTO BETTER AGREEMENT OVER THE
PAST DAY REGARDING A WAVE MOVING THROUGH THE REGION EARLY WEDNESDAY
MORNING INTO THURSDAY.  HOWEVER...THERE ARE SOME DIFFERENCES IN THE
TIMING OF THE WAVE AND FOR ANY PERIOD HAVE DROPPED POPS INTO THE
SLIGHT CATEGORY BECAUSE OF THE UNCERTAINTY.  OVERALL A FRONT WILL
MOVE THROUGH THE REGION SOMETIME MID-WEEK...BUT TIMING WILL LIKELY
CHANGE IN LATER FORECASTS.

BILLINGS

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

TWO AREAS OF CONCERN TODAY..AS NEARLY STATIONARY BOUNDARY REMAINS
OVER PORTIONS OF SOUTHEAST KS THIS AFTERNOON. FIRST AREA IS POST
FRONTAL STRATUS SITUATED OVER CEN KS...WITH SOME MVFR CEILINGS OVER
KHUT/KSLN AND KRSL.  EXPECT THIS AREA OF STRATUS TO GRADUALLY BURN
OFF FROM SOUTH TO THE NORTH THIS AFTERNOON...CLEAR FIRST NEAR KHUT
AND FINALLY NEAR KSLN AND KRSL AFTER 22-23Z.

NEXT CONCERN WILL BE CHANCE OF WIDELY SCATTERED TSRA OVER SOUTHEAST
KS LATE THIS AFTERNOON INTO THIS EVENING ALONG THE STATIONARY FRONT.
THINK CONVECTION WILL STAY MAINLY TO THE SOUTHEAST OF THE KCNU TAF
SITE...SO WILL ONLY GO WITH A VCTS FOR THIS LOCATION FROM 21Z/FRI TO
06Z/SAT.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    65  83  68  95 /  10  40  40  10
HUTCHINSON      59  82  67  94 /  10  30  50  20
NEWTON          61  81  67  92 /  10  30  50  20
ELDORADO        64  81  67  92 /  20  40  50  20
WINFIELD-KWLD   66  83  69  95 /  30  50  40  10
RUSSELL         56  82  65  91 /  10  20  70  20
GREAT BEND      56  83  66  93 /  10  30  60  10
SALINA          56  82  65  90 /  10  20  60  30
MCPHERSON       56  82  66  92 /  10  30  60  20
COFFEYVILLE     68  83  68  93 /  50  50  40  20
CHANUTE         66  82  66  90 /  50  30  40  40
IOLA            65  82  65  89 /  40  20  50  40
PARSONS-KPPF    67  82  67  92 /  50  40  40  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 10, 3:55 PM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
355 PM CDT FRI JUN 10 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-112100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
355 PM CDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A CHANCE THUNDERSTORMS EXTREME SOUTH CENTRAL AND SOUTHEAST
KANSAS LATE THIS AFTERNOON AND INTO TONIGHT...MAINLY EAST OF THE
KANSAS TURNPIKE. A FEW OF THE STORMS COULD BECOME SEVERE LATE THIS
AFTERNOON AND INTO THE EVENING HOURS WITH LARGE HAIL...DAMAGING
WINDS AND VERY HEAVY RAIN BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE ON SATURDAY THROUGH ALL
OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. SATURDAY AFTERNOON
AND EVENING A FEW STRONG TO SEVERE THUNDERSTORMS IN WESTERN
KANSAS COULD MOVE INTO THE CENTRAL PART OF THE STATE...WEST OF
INTERSTATE 135. LARGE HAIL...STRONG WINDS AND LOCALLY HEAVY RAIN
AGAIN LOOK TO BE THE GREATEST THREAT.

SUNDAY RESIDUAL THUNDERSTORMS WILL IMPACT CENTRAL AND EAST CENTRAL
KANSAS DURING THE MORNING AND AFTERNOON. THIS ACTIVITY COULD BE
STRONG TO SEVERE.

HEAT INDICES WILL REACH NEAR 100 LATE MONDAY AFTERNOON ACROSS
SOUTH CENTRAL KANSAS.

ANOTHER ROUND OF THUNDERSTORMS ARE POSSIBLE ACROSS THE WHOLE AREA
LATE THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED MAINLY EAST OF THE
TURNPIKE LATE THIS AFTERNOON INTO THIS EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

BILLINGS/KETCHAM/ELDER

In the hours before

Special weather statement, Jun 10, 8:11 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
811 PM CDT FRI JUN 10 2011

KSZ071-095-110200-
WILSON-WOODSON-
811 PM CDT FRI JUN 10 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WILSON AND WOODSON COUNTIES...

AT 809 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES NORTH OF FREDONIA...OR 16 MILES SOUTH
OF YATES CENTER...AND MOVING EAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JAKUB
Local storm report, Jun 10, 8:16 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
816 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     HAIL             HUMBOLDT                37.81N 95.44W
06/10/2011  E0.50 INCH       ALLEN              KS   LAW ENFORCEMENT

&&

ADK
Local storm report, Jun 10, 8:32 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
832 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND GST     SEDAN                   37.13N 96.18W
06/10/2011  E60 MPH          CHAUTAUQUA         KS   TRAINED SPOTTER

            ESTIMATED 50 TO 60 MPH WINDS IN SEDAN AT 825 PM.

&&

ADK
Local storm report, Jun 10, 8:40 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
840 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             4 NW ALTOONA            37.57N 95.71W
06/10/2011  E0.50 INCH       WILSON             KS   PUBLIC

&&

ADK
Local storm report, Jun 10, 8:51 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
851 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND GST     1 N ALTOONA             37.54N 95.66W
06/10/2011  E70 MPH          WILSON             KS   PUBLIC

            PUBLIC REPORTED SUSTAINED 50 MPH WINDS WITH GUSTS UP TO
            60 TO 70 MPH.

&&

DUNTEN
Local storm report, Jun 10, 8:55 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
855 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             3 NE ALTOONA            37.56N 95.62W
06/10/2011  E0.75 INCH       WILSON             KS   PUBLIC

&&

ADK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:13 PM CDTSevere Thunderstorm WarningICTWoodson16 min
Jun 10, 7:43 PM CDTSevere Thunderstorm WarningICTAllen, Neosho47 min
Jun 10, 8:18 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery, Wilson57 min
Jun 10, 8:27 PM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson, Woodson63 min
Jun 10, 8:29 PM CDTSevere Thunderstorm WarningICTAllen46 min
Jun 10, 9:06 PM CDTSevere Thunderstorm WarningICTMontgomery, Wilson24 min
Jun 10, 9:13 PM CDTSevere Thunderstorm WarningICTAllen32 min
Jun 10, 10:35 PM CDTSevere Thunderstorm WarningICTAllen, Woodson25 min
Jun 11, 6:07 PM CDTSevere Thunderstorm WarningICTHarper, Sumner41 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.